Posted By CCF CARDIO MD - DLB on June 30, 1998 at 18:52:05:
In Reply to: Swelling, Dizziness, ear ringing posted by Dirk on June 30, 1998 at 14:28:01:
I have no idea what topic area to post this to.
Some time in January I experienced a bout of dizziness....more like lightheadedness. More of a floating, than a spinning. It left after a few minutes, but continued to come and go over the next few weeks. I went to an ENT and my inner ear seemed fine. Then, on March 1, I experienced some swelling above both my collar bones. Suddenly. It came on in one day. Both sides, equal in size (would fill a cupped hand). My dr. yelled MRI and XRAY's. All came back stating nothing to worry about, appears to be fatty tissue. To say the least I was relieved. The lightheadedness is persisting. Will last for a couple of hours some times. Now, I'm noticing frequent stiff neck. I've got all these things going on, and nobody seems to have a clue. All the Dr.'s say they've never seen swelling like this (so suddenly, and equal to both sides), and just say "ignore it, it's not related to the lightheadedness". So, at this point, my symptoms are: frequent stiff neck, lightheadedness, swelling above both collar bones, elevated blood pressure, and frequent feelings of head pressure. My Dr. has put me on 2.5 mil of a Calcium Channel blocker (been on it a week), and it hasn't changed my blood pressure a bit. Prior to January, by the way, my blood pressure was always very nice and low. Now, it seems to hold around 125/91. The lower number is anywhere from 85 to 101. Anyone ever hear of anything like this? I just wish I had a direction to take to get this resolved. Also, my left ear is ringing all the time. I must look like a mess, but actually I am able to go to work. I push myself on my treadmill for 30 mintues, and I feel no shortness of breath or chest pain. The treadmill seems to not change my condition at all. They've taken tons of blood from me, and run a battery of blood test, and everything looks excellent. Same with urine. I sleep just fine. I've been to a neurologist in addition to my regular MD, and he said my nervous system is just fine. I am 40, male, do not drink or smoke. I don't know whether to ignore the swelling, or where to turn next... Any help would be so much appreciated. ***@**** Please feel free to email me.
I do not know what is causing your symptoms. No cardiac diagnosis comes to mind that would explain all your symptoms. I would have suggested a comprehensive exam by an internist, neurologist and ENT doctor, but it sounds like this has been done.
I am not convinced that there is a unifying disorder for your varied complaints. It could just be that you are getting older and have developed high blood pressure and other medical ailments. A rare cause of high blood pressure and fatty deposits is steroid excess, either from a disease in your body causing overproduction of steroids or from taking steroids [in a gym, for example]. It would definitely be worthwhile having your thyroid level checked. Aspirin, in high doses, can cause ringing in the ears.
It may also be a good idea to reconsult with your neurologist. Let him know that your symptoms are persisting.
Good luck with your medical conditions. Let us know if your doctors come up with any answers.
Information provided here is of a general nature. Specific diagnoses and treatments can only be made by your doctor. If you would like to be seen at the Cleveland Clinic, please call 1-800-CCF-CARE for an appointment with a cardiologist at Desk F15.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.